Forum

gabapentin

just been prsecribed this by my dr. anyone else on it or has taken it?

kate x

I have been on Gabapentin since feb this year, only on a low dose 100mg 3 times a day. The only difference I feel are my legs and feet don’t twitch at night. My legs feel a lot stiffer than normal in the evening, early days at the moment.

I am also on 100mg 3 times a day and have been told to increase to 1500-2700 a day. Know the side effects and really dont want to have them I hate taking regular tablets anyway so still debating whether mynerve pain and constant headache are better than the side effects. I know people on it that get alot of side effects. Other drugs are used for the same thing just not sure if any better

I’m on it and no side effects. Was on 100mg 3 times a day but I have just gone up to 200mg 3 times and day and then will be trying 300mg.

I thought at the start it was working but the pain in my legs and hands got really bad last week. Hopefully the higher dose will help.

Good luck x

Hi I started this in july last year. I got very tired on it in the beginning but gradually got used to it. I am on 1000mg daily (300mg, 300mg and 400mg). It does not get rid of all my symptoms but does help greatly with the pain. My neurologist said i could increase dose to 2700mg if needed but trying to keep it to minimum. I get bad side effects from rebif which I started in November so don’t want to add to them. Plus just had to start meds for thyroids so don’t want anything else to make me sleepy, I already do a good dormouse impression : ) Mish x

I have started this 2 weeks ago and I put off taking for months, I have had no side effects and am now on 300 , 3 times a day. It has given me some life back. Please try x

just to put a downer on things but i think people should be aware and the alternative that helped me , i tried it and it really didnt agree with me. I had some bizarre side affects and tried with lower and higher doses to get it right.

I think its good for some and bad for others but the alternative of pregablin really works for me. I look at it as we are all different and was trying to accept the side affects for less more painfull and annoying symptoms but soon as i swapped to pregablin i noticed alot more promising results.

In the end we are all different but all i am trying to say is think about pregablin also and keep trying a pain free day is wonderfull.

Mark

I was put on it for a trial and it did nothing at all to me still had all the pain. No pain relief and no side effects. Hopefully it will work for you. I was on 300mg 3 times a day

Sam.

I concurr with Mark. I depended on a low dose throughout the day for a couple of years. Without it, I wouldn’t have able to keep working. It became less effective & was told to up the dose significantly, but gradually. I got dizzy, nausea & weight gain. Self medicate & high dose vit D only for a month now & the difference is amazing.

Clearly it works for some. I think it’s like any drug, there are possible side-effects, which affect some more than others. Nothing ventured etc.

Clarkey

Thank you for all the comments!!! so far its helping with the numbness, tingles etc, but i have what seems like vertigo now so got some pills for that which im hoping will help!!!

Kate x

Hi, this is my first post on the forum. Am one of the many with symptoms as long as your arm, but undiagnosed. Just wanted to let you know that I have been given gabapentin for trigeminal neuralgia, and i also suffer from mad pins and needles and burning in my hand. i was taking a dose of 900mg per day for 4mths but the pins and neuralgia symptoms become worse and pins and needles/numbness started in my face and throat/tongue pain. To cut a long story short I was advised to up the dose to 2700mg a day and I must say that for about 6wks now I have felt a whole lot better re neuralgia and the hand problem died down, just now a bit of pins and needles have started to return to my hand, but I kind of wished I had incresed it sooner. It did take me a bit of getting used to at first. All the best to you.

on 100 mg 3 x a day no probs